Death from peptides in Australia???

The actor apparently shared with his care team, shortly before he passed, that he felt well and that the peptide treatment was easing his symptoms. Yet on March 28, he admitted to a nurse that he had been using double the dose he was prescribed.
 
SeaGypsy said:



Click to expand...
Well, would you look at that — I'm trendy now! I don't mean to joke about it, but that headline really caught my eye. The whole thing reads like propaganda. His death is sad, but there's no way I'm buying that the big bad peps are to blame.
 
RIP. It's always sad when someone loses their life.

What I'd really like to understand is how CJC-IPA is connected to the cardiac arrest. Did they directly tie it to the peptide being overused, or could it simply have been coincidence? It brings to mind Bob Harper, who was extremely fit yet suffered a heart attack because of a rare condition…I don't mean to sound flippant, but from what these articles say, I don't see a strong link supporting the idea that peptides equal death.
 
The larger dose he took was almost certainly unrelated to his death. Anaphylaxis was given as the cause, and in that situation the amount used really doesn't matter; given that the report came from the coroners court, the peptide was almost certainly what killed him. Since these drugs aren't approved, most haven't undergone thorough safety testing for allergy risk, nor is there post marketing data to sharpen those risk estimates, so for the most part the likelihood of this occurring is unknown and, on balance, probably higher than for many prescription medications. On this forum I'm aware of 3 cases of anaphylaxis or suspected anaphylaxis involving different peptides.

Taking most medications carries some risk. Prescribed drugs kill people regularly, but approval requires proof that the benefits overall outweigh the potential harms. Antibiotics are the most frequent trigger of serious allergic reactions, yet doctors keep prescribing them because the risks are understood. With peptides, apart from a few well studied ones such as the GLPs, the risks are largely unknown, though very unlikely to be zero. For grey GLP drugs, the reduction in obesity and the many other health problems obesity causes outweighs any potential risk for most people, perhaps except those using them for cosmetic weight loss without excess weight; for most other peptides, though, the benefits are less clear and the risks are simply not known.
 
A warning worth hearing — and one that many people using non-GLP1 peptides tend to ignore. Anaphylaxis is a documented hazard for several of the widely used unapproved peptides, and CJC-1295 is arguably the best-known example. From what I can tell, Richard Norton was never taught to recognize the signs of an allergic reaction, never told his family that this rare but genuine risk existed, didn't have an epi-pen or Neffy within reach, and hadn't received any guidance on dosing. His death is a terrible loss, yet it was almost certainly preventable. Had the overdose involved muscle relaxants, you wouldn't see a major news story or demands for a ban.

No news article will ever tell you this, but if you develop a systemic reaction to a peptide with known anaphylaxis risk, use the epi-pen you hopefully carry, get to an ER, and tell the staff there what you believe is happening.
 
Back
Top